It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

Naproxen - help


Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 04-03-2015, 10:18 AM   #1
Sweeter0
Junior Member
(female)
 
Sweeter0's Avatar
 
Join Date: Sep 2014
Location: Canada
Posts: 23
Sweeter0 HB UserSweeter0 HB User
Naproxen - help

Hi there

I haven't been feeling too well lately so have been absent from posting it reading on these boards. I have a host of illlnesses including severe osteoarthritis, mild spinal stenosis, Graves' disease (suffered and survived a mistreated thyroid storm), chronic pain, fibromyalgia, hypertension, LBBB (left bundle branch block in my left side of heart), tendinitis in my ankle, obesity, anxiety, major depressive disorder, etc. You get the drift. I also therefore take about 12 different types of medications equalling up to 24 pills a day I ingest. Oh and I also have anemia and some other female issues (im 52 years old)

Due to my latest complaints of severe nausea and lethargy my primary care physician advised me that he would like to see me first try to stop taking Naproxen. I currently take 500mg twice daily. I stopped cold turkey on Tuesday night and today is friday. I am feeling awful. Please help are these withdrawal symptoms normal with even naproxen? I e been taking it for about a year and prior to that I was taking celebrex for about two years. I am not sure if I will feel better in a few more days of no more headaches and shaking and sweating and irritable bowel.

Has anyone successfully stopped naproxen and how long for withdrawals? And if anyone just decided that the risk of health issues arising from using naproxen was better than feeling pain?

I am using a host of other meds in conjunction with my pain specialist including a host of other opiates, etc.

Can someone help me? I don't know if I should just grin and bare it the worse almost over. Or should I give up and take it again. I don't want to be taking so many drugs any more. I'm feeling like they're killing me fast yet help with pain and daily living. I'm a mess.

Thanks

 
Reply With Quote
Sponsors Lightbulb
   
Old 04-03-2015, 10:54 AM   #2
backhurtz
Senior Veteran
(female)
 
backhurtz's Avatar
 
Join Date: Oct 2008
Location: NY, USA
Posts: 815
backhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB User
Re: Naproxen - help

Naproxen doesn't cause withdrawal symptoms that I am aware of. Naproxen is simply prescription strength aleve tablets, an anti inflammatory medication.
__________________
Back surgery x2

Last edited by backhurtz; 04-03-2015 at 10:55 AM. Reason: auto correct on phone caused wrong word

 
Reply With Quote
Old 04-03-2015, 11:39 AM   #3
Sweeter0
Junior Member
(female)
 
Sweeter0's Avatar
 
Join Date: Sep 2014
Location: Canada
Posts: 23
Sweeter0 HB UserSweeter0 HB User
Re: Naproxen - help

Hi and thank you for your reply!!! I was under the same impression that it would not cause any withdrawal symptoms, especially since my PCP told me to just tey stopping it and see how I feel. I am noticing of course an increase to my pain, but so far it's tolerable probably because I'm feeling so many other things which I assumed were now withdrawal symptoms. I've seen some people who have said they have suffered withdrawals and like you've said, there are also people who've written that they've experienced none.

I'm thankful for your reply and hoping maybe someone will know of anyone who has felt withdrawal symptoms so I can judge how long this will take to get over.

Oh, I don't know! Lol. I just feel crappy since stopping and was hopeful I could pinpoint the reason.

Again thank you!!!

 
Reply With Quote
Old 04-03-2015, 12:27 PM   #4
backhurtz
Senior Veteran
(female)
 
backhurtz's Avatar
 
Join Date: Oct 2008
Location: NY, USA
Posts: 815
backhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB User
Re: Naproxen - help

The increased pain is likely caused by your not taking the anti inflammatory medication, which is going to wind up increasing the inflammation and possible swelling.
Withdrawal symptoms are nausea, vomiting in some cases (also can be caused by stomach acids and use of anti inflammatory med use) ,restless legs, muscle spasms, sneezing, watering eyes, runny nose, diarrehea, sweating and chills.
Typically, with opiates, withdrawal symptoms mirror the flu symptoms and usually are their worst on late day 2 and the first half of day 3, then improve after that.
__________________
Back surgery x2

 
Reply With Quote
Old 04-03-2015, 01:08 PM   #5
momzworkin
Senior Veteran
(female)
 
momzworkin's Avatar
 
Join Date: Jun 2006
Location: Kansas City, Kansas
Posts: 843
momzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB User
Re: Naproxen - help

**hug** I am not aware of withdrawal symptoms related to the naproxen itself, but if you have been using it regularly to keep inflammation at bay, then just stopping it may mean the inflammation is back. You have been feeling a certain level of discomfort for the whole year you have been on naproxen, and now it is "different." Maybe not MORE or LESS painful, but you can tell the difference of being on or off of it, right?
You have a lot going on, as you know. As we all say here, you are lucky if you get 50% pain relief-if everything else you take helps with that, then you are doing better than you thought. Your headaches and stomach upset could also be caused by a seasonal disorder, a sinus infection, or just a stomach flu.
The other thing to think about is that you may have something else causing these aches and pains that the naproxen has been masking.
__________________
07/2006: A/P fusion L4-S1; DX DDD
09/2009: started PM
04/2011: Right rotator cuff tear
09/2011: re-tore shoulder in PT- lost 30% function in shoulder
06/2013: diagnosed with failure of L2-L3-L4

 
Reply With Quote
Old 08-18-2017, 10:47 AM   #6
Colleenr1
Newbie
(female)
 
Join Date: Aug 2017
Posts: 1
Colleenr1 HB User
Re: Naproxen - help

Hi, was attempting to find anything about Naproxen withdrawls and found this site.... I have been taking naproxen 500 2 times a day for 10 plus years... just started celebrex just to mix it up and I feel like I am having slight withdrawl... My gums and teeth are swollen and painful, also wondering if maybe this is why my skin is so itchy.. anyone else have any similar symptoms?

Last edited by Colleenr1; 08-18-2017 at 10:47 AM.

 
Reply With Quote
Old 08-18-2017, 10:03 PM   #7
tortoisegirl
Senior Veteran
(female)
 
Join Date: Mar 2012
Location: Washington
Posts: 1,182
tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
Re: Naproxen - help

Welcome! This would be a good question for a pharmacist, any pharmacist, as to whether it could be Naproxen withdrawal (never heard of that?), side effects from the new Celebrex, or a combination of both. I'd suggest you read the full prescribing information for the Celebrex to get an idea of the common potential side effects as well as give your pharmacist a call. Best wishes.
__________________
Kate
constant headache since 2006

 
Reply With Quote
Old 08-19-2017, 02:07 PM   #8
backhurtz
Senior Veteran
(female)
 
backhurtz's Avatar
 
Join Date: Oct 2008
Location: NY, USA
Posts: 815
backhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB User
Re: Naproxen - help

Never heard of naproxen causing withdrawal symptoms. A more likely explanation is that the inflammation that the naproxen was reducing is what's occurring/returning due to not using the ANTI inflammatory naproxen.
I also use ANTI inflammatory meds pretty regularly, and if I skip them, the inflammation does pretty quickly, and I can really tell the difference.

 
Reply With Quote
Old 08-20-2017, 01:40 PM   #9
kis348
Junior Member
(female)
 
Join Date: May 2012
Location: Pickering
Posts: 11
kis348 HB User
Re: Naproxen - help

I don't know about the States, but where I live, Naproxen is an OTC med. It's kept in the open with the Motrin and the ASA. It would be like withdrawing from Tylenol. As others have mentioned, you're most likely feeling what the Naproxen was helping with.

 
Reply With Quote
Old 08-29-2017, 08:12 PM   #10
Dtrace
Junior Member
(female)
 
Join Date: Jun 2017
Posts: 14
Dtrace HB User
Re: Naproxen - help

Hello...I wouldn't worry naproxen is an anti inflammation drug..not a narcotic. You won't have withdrawal from this type of pain medication...You might have more aches and pains due to the increase in inflammation though.

 
Reply With Quote
Reply Reply




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:21 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!